Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Visceral Fat
Feb 11, 2008

I'm a 36 y.o. HIV positive male of 14 years. I have both lipodystrophy/lipoatrophy. I'm close to 300 pounds. I've had 4 dorsocervical fat pad (buffalo hump)liposuctions. my legs have no fat, once so ever, just calf muscle to hold my body upright. I have a rather large suprapubic fat pad. (in the last 5 years has gotten bigger). My arms are still ok. Most of my body weight (75 %) is in my abdomen. I have switched meds, dieted, excercised, and still am gaining weight. My doc put me on serostim, I gained 17 pounds in 7 days on it, so I was taken off of it. My Doc seems to think my only option will be some kind of surgery to remove my visceral fat. Is there such a surgery? I have inquired, but can't seem to find any surgeon in the L.A. area that does this. Could you give me some advise on what to do and possibly a surgeon referral?

Response from Dr. Henry

Treatment options for well established lipodystrophy problems are quite limited. You don't mention which HIV meds you are on or have been on. Often the best option to to try and avoid worsening (sometimes might see reversal) fat distribution problems by switching off any HIV meds that could be contributing further to the problem. I am not aware of much experience/success with removal of visceral (intra-abdominal) fat for this problem. If any reader knows of any published data on that approach please post. Exercise and diet can help some patients improve fat increases but results are variable. KH



Previous
Weight Loss
Next
Is folliculitis a side-effect of Kaletra

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement